Vol. 11, No. 5, 2017

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 5, 1009–1241
Issue 4, 767–1007
Issue 3, 505–765
Issue 2, 253–503
Issue 1, 1–252

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Collinear CM-points

Yuri Bilu, Florian Luca and David Masser

Vol. 11 (2017), No. 5, 1047–1087
Abstract

André’s celebrated theorem of 1998 implies that each complex straight line Ax + By + C = 0 (apart from obvious exceptions) contains at most finitely many points (j(τ),j(τ)), where τ,τ are algebraic of degree 2. We show that there are only a finite number of such lines which contain more than two such points. As there is a line through any two complex points, this is the best possible result.

Keywords
CM points, André–Oort
Mathematical Subject Classification 2010
Primary: 11G15
Secondary: 11G18
Milestones
Received: 2 January 2016
Revised: 27 November 2016
Accepted: 31 March 2017
Published: 12 July 2017
Authors
Yuri Bilu
Institut de Mathématiques de Bordeaux
Université de Bordeaux et CNRS
Talence
France
Florian Luca
School of Mathematics
University of the Witwatersrand
Johannesburg
South Africa Max Planck Institute for Mathematics
Bonn
Germany
David Masser
Mathematisches Institut
Universität Basel
Basel
Switzerland